Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects for diflucan?

I have been prescribed diflucan 400mg on day one then 400mg 72 hours later. I read some info on diflucan and I am concerned about serious but rare side effects on the heart. I occasionally have PVC's, mostly from anxiety, no heart disease. How safe is it for me to take this medication
Mon, 16 Jun 2014
Report Abuse
Critical Care Specialist 's  Response
Hi,
You need not to worry, because arrhythmias (rhythm problem of heart) with diflucan is rare complication.
I understand that because you have history of PVC's, you are anxious if it gets complicated with severe rhythm problems. Just to notify you, Diflucan only creates problems of rhythm to those who have defect in heart conducting system like Prolonged QT syndrome, in most cases, or creates troubles if taken with other drugs or food which prolong QT interval of heart conduction system.
Its complex issues, just incase for your cautious nature, i would advice you to get an EKG done, and discuss with the primary physician to rule out any such issues.

Feel free to contact me, in case you have further querries

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Fluconazole


What are the side effects for diflucan?

Hi, You need not to worry, because arrhythmias (rhythm problem of heart) with diflucan is rare complication. I understand that because you have history of PVC s, you are anxious if it gets complicated with severe rhythm problems. Just to notify you, Diflucan only creates problems of rhythm to those who have defect in heart conducting system like Prolonged QT syndrome, in most cases, or creates troubles if taken with other drugs or food which prolong QT interval of heart conduction system. Its complex issues, just incase for your cautious nature, i would advice you to get an EKG done, and discuss with the primary physician to rule out any such issues. Feel free to contact me, in case you have further querries Regards